MAUDE Adverse Event Report: HALYARD HEALTH CORFLO* NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTO; DH CPK NG TUBES

HALYARD HEALTH CORFLO* NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTO; DH CPK NG TUBES
Model Number 42-9368
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 21-mar-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported the nasogastric (ng) feeding tube was in use inside the patient.During use of the tube, the patient felt a 'pop'.The nurse was concerned and the feeding was stopped.The tube was subsequently removed from the patient.Damage was noted to the tube at approximately the 45 cm mark.The was no reported patient injury.Additional information received 06-mar-2018 stated the patient had the ng tube in use at the time of the incident.When the nurse was administering medication via the tube, the patient felt a popping sensation and alerted the nurse that he thought it might have been the ng tube.Although there were no concerns regarding the ph of the tube, based on the patient's concerns, the nurse removed the tube and then found the defect.No additional information was provided.
 
Additional Manufacturer Narrative
All information reasonably known as of 17-apr-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Additional information received 27-mar-2018 stated, "the ph was tested at the time of starting the feed and was within normal range required (below 5.5).It was during the feeding process that the patient felt the popping sensation.Although the nurse knew she had tested the tube at the start of the feed, she was concerned and removed the tube.".
 
Additional Manufacturer Narrative
One used sample was returned.There was no product packaging was received with the returned sample.The device did not contain a lot number for identification.The sample emitted a strong odor.The tubing exhibited brown discoloration from approximately the 15cm depth marker to the distal tip.The product code printing near the proximal end was faded and could not be read.The tubing had ballooned between the 51cm and 52cm depth markers.The tubing was not ruptured.When infusing fluid through the feed port, the ballooned area filled and the fluid would not pass through to the distal end.The area was examined under magnification.There were multiple instances of brown, crusty matter on the exterior surface of the ballooned area.The distal bolus skive was examined under magnification.The skive hole was present and did not appear clogged.The complaint could not be confirmed as reported, as during sample evaluation no rupture was identified.No manufacturing root cause could be identified.All information reasonably known as of 03-jul-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7365333
Report Number9611594-2018-00040
Device Sequence Number16631742
Product Code KNT
UDI-Device Identifier20815149020673
UDI-Public20815149020673
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model Number42-9368
Device Catalogue Number104609200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer03/27/2018
06/12/2018
Initial Report FDA Received Date03/23/2018
Supplement Report FDA Received Date04/20/2018
07/03/2018
Patient Sequence Number1
Patient Age35 YR